Page 1 of 2 12 LastLast
Results 1 to 10 of 17

Thread: Very high dose of prednisolone

  1. #1
    Join Date
    Dec 2007
    Location
    Singapore
    Posts
    27
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Very high dose of prednisolone

    Im having the worst flare in 3 years and on 60mg of prednisolone. At night, I can't sleep and have headaches and migraines during the day and feel very disoriented. Is it because of the steroids? Please tell me. Thank you!

  2. #2
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hey Rayhanna,

    that is how I feel when I am on high dosage of steroids...kind of floaty like I am light headed...just not myself. And I can't sleep, also. It is a love/hate relationship with prednisone for me...

    I am so sorry to hear that you are having such a rough time of it...60 mg is hard to deal with. I hope that the prednisone helps to settle things down for you...
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

  3. #3
    Join Date
    Dec 2007
    Location
    Singapore
    Posts
    27
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Like disoriented

    I very disoriented now. Sighs. I got 5 tests next week. Will this feeling (light-headedness) go away? I hope it does. I want to study and find a cure for lupus. Currently in college now. Panadols doesnt help this headache. Sobs.

  4. #4
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    I am so sorry, hon...how long have you been on the prednisone? I did find that after a while I got used to it...the dizziness never quite left me but it got better as I started to respond to it..
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

  5. #5
    Join Date
    May 2008
    Location
    Portland, Oregon
    Posts
    1,108
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Rayhanah...

    Sorry you're suffering through such a bad flare...that's the worst.

    I've been on Prednisone for a long time, and I know there are many side effects that are no fun, especially when you get up as high as 60 mg.

    Prednisone can most definitely affect your sleep...it's like adrenaline, so it can pump you full of energy, like you've had 10 cups of coffee, and make it difficult to fall asleep and stay asleep through the night. And when you do finally sleep, then it can mess with your dreams. I had some of the strangest, most vivid dreams while on high doses of Prednisone. And sometimes it will completely wear you out with fatigue and then when you try to fall asleep, sleep just won't come. It can be so frustrating. It also used to cause me terrible restless leg syndrome, especially at night when I was trying to calm down.

    As far as headaches or migraines, I'm not sure if they're caused by the Prednisone...headaches and migraines are symptoms I've just always had with the Lupus. I never really noticed them being any worse or more frequent when I was on higher doses, but Prednisone does affect everyone a bit differently, so it might be the cause for you.

    And the feeling of being disoriented, that's something I remember very well when on high doses of the med. It can give you kind of a feeling of being 'high' or like you're floating on clouds and make your head feel fuzzy-like. Do you have the disoriented feeling when you're having the migraines? Because that's something I also experience when I have a really bad migraine....I feel really out of it and disoriented. And like my head if stuffed with cotton or something.

    If you're having bad headaches and feeling very disoriented, you should probably give your doctor a call and let him or her know, just to be safe. They are probably the best ones to advise you if these symptoms could be side effects of the med your taking and whether or not you need to be concerned.

    I hope this helps you some........and I sure hope this awful flare will give you a break soon. I'm sending you gentle, caring hugs all the way to Singapore.

    Fondly,

    Lori

  6. #6
    Join Date
    Dec 2007
    Location
    Singapore
    Posts
    27
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Thank you!

    Thank you Lori! You really gave me the motivation to fight my disease! My dad told me to eat 40mg now instead of 60mg. Whatever you say is true. I experience all that you experience. Cannot sleep at night, feel tired and restless throughout the day, I get irritated easily also. The disorientation is like my brain feel very tired and I cant think properly. Creepy right? I feel so bad mood nowadays easily. Sighs. I told my dad that I want to take a break from school for a while. He say okay! Hehe.

  7. #7
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Hi Rayhanah,

    I had two separate IV methylprednisolinone treatments last year, not very different from the oral pred you are on, and both of them caused me to have bad insomnia, weird dreams when I could sleep, and that weird "floaty" feeling you are talking about. I didn't feel "right", and went from zero to angry very quickly. The second round of my treatments was not as bad as the first. My body adjusted, or I adjusted, either way I got used to it and the worst side effects became tolerable. Your side effects are fairly normal, and common. Hang in there. You'll get used to this, and you will begin to notice some beneficial effects soon, making all the trouble worth it.

    Rob

  8. #8
    Join Date
    May 2008
    Location
    Portland, Oregon
    Posts
    1,108
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Rayhanah...

    You should NEVER drop your Prednisone that quickly...from 60 mg. straight down to 40 mg. That can be dangerous. Be sure you talk to your doctor before making ANY change in your Prednisone on your own.

    There can be some pretty awful side effects from jumping down that quickly in dosage...I know that from experience.

    Hang in there...those symptoms you're experiencing will decrease as you taper back down.

    Hope you're feeling a bit better today.

    Lori

  9. #9
    Join Date
    Dec 2008
    Location
    Phoenix, Arizona
    Posts
    1,013
    Thanks
    0
    Thanked 22 Times in 19 Posts

    Default

    When I am on it,it will make me feel the same way! I really don't get too angry but I will get very emotional and cry all the time :-( I get anxious and can not sit still. I can't sleep but yet, I feel so tired! I hate it but love it at the same time. It really is a love hate relationship! I agree, you shouldn't drop the does until you talk to your doc.....you could make yourself pretty sick. Hang in there and I understand about school. I am finishing my degree from the comforts of my own home at this point. I will be celebrating my 30th birthday and graduating in the next 9 months, it has taken me a long time to finish due to this silly illness. Hang in there and just keep chugging along. I really hope you find some comfort soon! I am sending you gentle hugs and healing thoughts.
    As I grow to understand life less and less,
    I learn to love it more and more.

    Age 29, Lupus for last 7 years

    Medications: Methotrexate, Lyrica, Celebrex, Flexeril, Theophylline, Bactrim, Xopenex, Lisinopril, Ultram

  10. #10
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 79 Times in 69 Posts

    Default

    whoa danica,

    we will have to throw a serious cyber space party for your birthday and graduation.....yeah...we all love parties.

    Phyllis

    share a smile today

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •